Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 3, NWS Fort Worth, TX

March 21, 2022Jack County, Palo Pinto County, Young County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 21, 2022, 3:25 PM CDT for Jack County, Palo Pinto County, Young County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2022, 3:25 PM CDT (20:25 UTC)
Expired
Mar 21, 2022, 4:00 PM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Jack County, TX, Palo Pinto County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 3:42 PM CDTHAIL 15 S Bryson, TX
Mar 21, 3:57 PM CDTTSTM WND DMG6 Wsw Jacksboro, TX380 AND WESLEY CHAPEL HEAVY DEBRIS PER FIREFIGHTERS. DAMAGED BUILDINGS, MOBILE HOMES AND TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

492 
WFUS54 KFWD 212025
TORFWD
TXC237-363-503-212100-
/O.NEW.KFWD.TO.W.0003.220321T2025Z-220321T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
325 PM CDT Mon Mar 21 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Young County in north central Texas...
  Southwestern Jack County in north central Texas...
  Northwestern Palo Pinto County in north central Texas...

* Until 400 PM CDT.
    
* At 324 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Possum Kingdom State Park, or 13 miles southeast
  of Graham, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Young, southwestern Jack and northwestern Palo Pinto
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3330 9832 3307 9805 3281 9848 3291 9858
      3292 9857
TIME...MOT...LOC 2024Z 223DEG 31KT 3292 9847 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Gordon
2 follow-up statements
343 
WWUS54 KFWD 212034
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
334 PM CDT Mon Mar 21 2022

TXC237-363-503-212100-
/O.CON.KFWD.TO.W.0003.000000T0000Z-220321T2100Z/
Young TX-Jack TX-Palo Pinto TX-
334 PM CDT Mon Mar 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHEASTERN YOUNG...SOUTHWESTERN JACK AND NORTH CENTRAL PALO PINTO
COUNTIES...
    
At 334 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Graford, or 12 miles southeast of
Graham, moving northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bryson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3330 9832 3307 9805 3287 9838 3300 9852
TIME...MOT...LOC 2034Z 222DEG 32KT 3300 9839 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Gordon
569 
WWUS54 KFWD 212044
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
344 PM CDT Mon Mar 21 2022

TXC363-503-212053-
/O.CAN.KFWD.TO.W.0003.000000T0000Z-220321T2100Z/
Young TX-Palo Pinto TX-
344 PM CDT Mon Mar 21 2022

...THE TORNADO WARNING FOR SOUTHEASTERN YOUNG AND NORTH CENTRAL PALO
PINTO COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Texas.

LAT...LON 3330 9832 3307 9805 3301 9816 3300 9823
      3301 9834 3314 9842
TIME...MOT...LOC 2043Z 222DEG 32KT 3308 9830 

$$

TXC237-212100-
/O.CON.KFWD.TO.W.0003.000000T0000Z-220321T2100Z/
Jack TX-
344 PM CDT Mon Mar 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN JACK COUNTY...
        
At 343 PM CDT, a confirmed tornado was located 7 miles southeast of
Bryson, or 12 miles southwest of Jacksboro, moving northeast at 35
mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bryson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now!  Get to an interior room on the lowest floor
of a sturdy building and avoid windows.

&&

LAT...LON 3330 9832 3307 9805 3301 9816 3300 9823
      3301 9834 3314 9842
TIME...MOT...LOC 2043Z 222DEG 32KT 3308 9830 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Gordon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 21, 2:57 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 21, 2:57 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
257 PM CDT Mon Mar 21 2022

...New Long Term...

.SHORT TERM... /Issued 1247 PM CDT Mon Mar 21 2022/
/Today and Tonight/

Not much has changed regarding today's severe weather potential.
The radar scope has blossomed across much of the area, and this
trend will continue over the next couple of hours. The activity
across North Texas currently resides in a region of 800-1200 J/kg
MUCAPE, so a severe hail threat will exist with any robust
updrafts that are able to develop. Meanwhile, strong southerly
flow near the surface continues to usher rich moisture into North
and Central Texas. Dew points in the mid 60s have begun to surge
into Central Texas and will continue to make their way northward
this afternoon. As this occurs, convection will become
increasingly surface-based from south to north, increasing the
threat of severe weather.

Lift will be maximized late this afternoon as a dryline nears the
CWA. This should result in additional development likely somewhere
near the I-35 corridor. Discrete supercells are expected to be
the primary storm mode with this round of convection. This will
open the door to all modes of severe weather, including very large
hail, tornadoes (some strong), and damaging winds. Though severe
weather is possible across most of the forecast area this
afternoon and evening, the greatest chances for severe storms
still appear to be across our southeast where severe weather
ingredients will align the most optimally. The Storm Prediction
Center has upgraded this region to a Moderate Risk (level 4/5) for
severe weather this afternoon and evening.

This activity is expected to move northeast through this evening,
shifting the severe weather threat to eastern portions of North
and Central Texas. Additionally, this appears to be the most
likely area to have a heavy rain/flooding potential, as some
training of showers and thunderstorms will be possible. Though
most of the activity should exit to the east near 9-10 pm, additional
development may be possible across the Brazos Valley through the
remainder of the overnight period. If you're in this area, be
sure you have multiple ways to receive warnings before heading to
bed tonight, as a continued threat for severe storms will exist
into the overnight hours.

Barnes

&&

.LONG TERM... /NEW/
/Tuesday Morning onward/

Tuesday morning through Tuesday night:

As the cold front continues to move toward the E/SE, so will our
chances for rain. Some lingering showers and storms are possible in
our eastern and southeastern counties through the morning hours on
Tuesday, but should move completely out of the eastern CWA borders
by the late morning/early afternoon hours. Decided to trend a bit
lower with our northwest and western tier of counties' high
temperatures for Tuesday, as dense cloud cover will continue to
blanket North Texas through the afternoon hours.

A stout pressure gradient will allow for windy conditions to occur
Tuesday morning and afternoon. As of this issuance, we are just
below Wind Advisory criteria, but that will be something to keep
in mind during future short term forecast updates. Due to the
strong gradient, trended sustained winds for Tuesday morning and
afternoon slightly higher. Expect sustained speeds around 15-25
mph with gusts upwards of 30 mph, to make for a windy day.

Wednesday through the rest of the period:

The general pattern over the rest of this week features a longwave
trough traversing over a vast majority of the CONUS through this
week. This will allow for cooler temperatures to stick around. After
the passage of the upper-level trough at the end of the week, the
state of Texas will start to be under the influence of a upper-level
ridge, which will result in a warming trend as we go into the
weekend.

A diffuse cold front will move in during late week, though the
only noticeable difference will be a wind shift as a lackluster
moisture column will keep North and Central Texas dry with this
FROPA. Southerly low-level flow will return during the weekend,
and coupled with continued warm air advection off of a low-level
high situated in the Gulf of Mexico, will bring in a surge of
increased moisture to North and Central Texas. Thanks to that,
we'll start to see a warm up at the end of the week. Sunday and
Monday will observe windy conditions, as the pressure gradient
tightens.

Warm temperatures, breezy to windy conditions(sustained 15-25 mph
with gusts upwards of 30 mph), and lower relative humidities in
the mid-teens to 30% will allow elevated fire weather conditions
to return for areas generally west of I-35 on Wednesday-Thursday,
and Saturday-Monday. Currently more concerned with Wednesday and
Sunday/Monday, since the wind speeds are higher and the elevated
fire concerns are more widespread in coverage than compared to
Thursday and Saturday. Continue to take caution with any outdoor
activities that could produce grass fire starts.

Another front moves through just outside of the long term period,
bringing a chance for precipitation chances. However, since it is
outside of the bounds of this forecast and there is uncertainty on
when and where precipitation will occur, it will not be seen in this
long term update. This is still something to keep in mind as we
continue into the early spring season, and details will become more
refined as guidance and subsequent forecast issuances bring it into
view.

Prater

&&

.AVIATION... /Issued 1247 PM CDT Mon Mar 21 2022/
/18Z TAFs/

Showers and thunderstorms continue to increase in coverage this
afternoon. Any robust storm that is able to develop will pose a
severe hail threat for the next couple of hours.

Meanwhile, a steady fetch of Gulf moisture continues to surge
northward in strong low-level southerly flow and will result in
continued IFR ceilings and gusty winds at all terminals. This
surge of moisture will also result in an increasing threat for
severe thunderstorms late this afternoon and this evening, with
large hail, damaging winds, and a few tornadoes possible.

Showers and thunderstorms should exit east of all terminals by 03Z
this evening; however, they will continue to impact any air
traffic across eastern portions of North and Central Texas.
Thankfully, MVFR ceilings should quickly improve behind the
exiting convection, with VFR expected through the end of the
period. A cold front is expected to arrive Tuesday morning, with a
northwesterly wind shift expected with the front. Winds will
become windy/gusty behind the front with sustained winds near 20
to 25 knots and gusts upward of 30 to 35 knots possible through
Tuesday afternoon.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  58  44  63  40 /  90   5   5   0   0
Waco                53  62  43  65  38 /  80   5   0   0   0
Paris               57  63  42  57  37 / 100  30   5   5   0
Denton              45  55  41  63  33 /  80  10   5   0   0
McKinney            51  58  42  61  35 / 100   5   5   0   0
Dallas              51  59  43  62  40 /  90   5   5   0   0
Terrell             54  61  42  62  36 / 100  10   0   0   0
Corsicana           55  63  42  64  38 / 100   5   0   0   0
Temple              51  63  44  67  37 /  80   5   0   0   0
Mineral Wells       44  55  39  63  35 /  60   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ092>095-103>107-
118>123-133>135-144>148-157>162-174-175.

&&
Hazardous weather outlook, Mar 21, 3:08 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
308 PM CDT Mon Mar 21 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
308 PM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Strong to severe thunderstorms will be possible today across much of
North and Central Texas. Large hail, damaging winds, and several
tornadoes will be possible. A few tornadoes may be strong.

Heavy rain will be possible this afternoon and tonight. Minor
flooding may occur across East Texas.

In addition to the severe weather threat, strong southeasterly non-
thunderstorm winds gusting to 45 mph will be possible along and east
of I-35.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Elevated fire weather concerns return during mid week and through
the weekend into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon throughout North and
Central Texas.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 1:35 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Cooke, Coryell and 25 more17 hr
Mar 21, 8:25 AM CDTRiver Flood WarningFWDHunt13 hr
Mar 21, 2:15 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens60 min
Mar 21, 2:49 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath41 min
Mar 21, 3:06 PM CDTTornado WarningFWDJack, Palo Pinto, Stephens, Young24 min
Mar 21, 3:26 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto49 min
Mar 21, 3:36 PM CDTTornado WarningFWDErath, Palo Pinto, Parker24 min
Mar 21, 3:46 PM CDTTornado Warning Tornado observedFWDJack44 min
Mar 21, 4:18 PM CDTTornado WarningFWDMontague42 min
Mar 21, 4:20 PM CDTSevere Thunderstorm WarningFWDComanche, Erath40 min
Mar 21, 4:41 PM CDTTornado WarningFWDDenton, Wise49 min
Mar 21, 4:58 PM CDTTornado WarningFWDMontague21 min
Mar 21, 4:59 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker31 min
Mar 21, 5:10 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, Lampasas65 min
Mar 21, 5:12 PM CDTTornado WarningFWDCooke48 min
Mar 21, 5:25 PM CDTSevere Thunderstorm WarningFWDDenton, Wise65 min
Mar 21, 5:28 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant62 min
Mar 21, 5:43 PM CDTTornado WarningFWDTarrant17 min
Mar 21, 5:48 PM CDTSevere Thunderstorm WarningFWDTarrant42 min
Mar 21, 5:57 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Ellis, Hamilton, Hill, Johnson and 2 more63 min
Mar 21, 5:58 PM CDTTornado WarningFWDCooke, Grayson22 min
Mar 21, 6:01 PM CDTTornado Warning Tornado observedFWDBell44 min
Mar 21, 6:07 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson40 min
Mar 21, 6:11 PM CDTSevere Thunderstorm WarningFWDCollin, Denton64 min
Mar 21, 6:15 PM CDTTornado WarningFWDCollin, Dallas, Denton, Tarrant45 min
Mar 21, 6:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant9 min
Mar 21, 6:26 PM CDTTornado Warning Tornado observedConsiderable damage threatFWDBell, Milam49 min
Mar 21, 6:45 PM CDTTornado WarningFWDBell, Falls, McLennan45 min
Mar 21, 6:55 PM CDTTornado WarningFWDMilam50 min
Mar 21, 6:57 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson, McLennan, Navarro63 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.